I've been taking Bystolic 10 mg for a couple months now and it's done wonders for keeping my blood pressure low in conjunction with diet and exercise.
But about three months ago at a party, I realized I was getting a terrible stomach ache and had to lay down for a while. After about an hour the stomach ache went away. I realized later that what had upset my stomach was a glass of wine that I'd had just minutes before the aching started.
Since this incident, I've had two more occasions where almost immediately after imbibing even small amounts of alcohol, I get these awful stomach aches. The only thing I can attribute it to is the Bystolic. Before switching to this medication, I was taking a generic Atenolol and didn't have any problems like this. The stomach aches didn't start until after I'd started Bystolic.
What's most concerning about this, is that when I mentioned it to my doctor, he seemed very surprised that this happened. Even going on to suggest that a glass of wine could help with cholesterol management just minutes after telling him that drinking any alcohol causes this stomach pain (I'm thinking it may be time to get a new doctor?).
My question is, should I avoid alcohol altogether while taking Bystolic? What are the health concerns/problems that could arise from using alcohol while on Bystolic?
I'm not a heavy drinker by any means, but it will make me very sad if I'll never be able to have a cold beer on a hot afternoon again.
Bystolic is not known to cause stomach pain. Alcohol can lead to abdominal pain. Try taking an H2 blocker such as Pepcid or Zantac 1/2 hour before drinking. If the pain persists, I would recommend seeing a gastroenterologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.